MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had another dislodgement to add his file.The catheter was a left-sided subclavian (28 cm) inserted on (b)(6) and found to be dislodged on (b)(6).The line had been in situ for 22 days; it had been used twice so far with a cuff clearly visible outside of the patient's body.Line remained in situ due to patient's high potassium and access needed for dialysis.They were still unsure of the availability of interventional radiology slots for replacement.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had another dislodgement to add his file.The catheter was a left-sided subclavian (28 cm) inserted on the (b)(6).On(b)(6), the tunneled line cuff was out, the line secured with dressings and used.Given 1 g vanc on day cuff found to be exposed as prophylaxis as patient had multiple undertreated line infections.Patient was admitted to ward 108 due to high risk of infection and uncontrolled bleeding due to this being a subclavian line.Blood monitoring while the patient was to assess the need for hd.The k (potassium) was 5.6.Advised to have 3 hours hd and avoid pushing the cuff in the tunnel.Will need to remove the catheter in the morning being given heparin in hd session and needs to be booked for another tunneled line.On (b)(6), completed 3 hours of dialysis via left tunneled line, cuff from line fully exposed, advised by medical staff to still use line.Flows fine on machine, pre and post bloods obtained, reduced heparin given, line locked with tauro-hep post hd.Admitted to ward 108 post hd, the plan was for line removal tomorrow and a new tunneled line when the date was available.Remedial actions mid-patient then received outpatient dialysis in regular slot through the displaced line until (b)(6) 2024.On (b)(6), commenced for 3 hours of dialysis, fluid loss set 2.3 l, iv vancomycin 1 gm post dialysis.On (b)(6), the patient did not get lines exchanged.On (b)(6), the patient decided to dama at 00:10.On (b)(6), the patient appeared to 404 around 12:30 midday, asking for dialysis.The patient had been in ward 108 as an inpatient for 3 days and discharged himself.Explained to the patient that the line cuff was out and needs to go to 108.Patient left 404 and then reappeared around 1pm.Assess cvc prior to use.Area cleaned with chloraprep and used clear dressing so that site could be observed, cuff out of place.Flushed carefully.Lines reversed and pump speed kept low 180 ml/hr.4 hrs hd.Patient seems to think his line is working.He explained to me that he had dialysis on saturday and sunday with no issues.Explained to the patient that the line needs to be fixed.Had to keep pump speed low, reducing effectiveness of dialysis/clearance.Contacted 108 a/w to hear plan.On (b)(6), the patient wants dialysis for 3 hours; the lines flow was very temperamental.On (b)(6), the patient came to ward 404 for usual hd this evening.The hd nurse phoned and said that the line was clearly very infected with pus exuding out of the exit site; the cuff had been exposed for the last 2 weeks.The exit site looked very red¿swollen, straw-colored pus from the exit site.Agreed, not safe for hd.It was informed that the tcvc needs to be removed, as did the ecg, which showed widespread twi in anterolateral leads, which was not new.Denied any chest pain.No temperature.Vbg showed k 6.6, formal blood sent and awaited.The patient was advised to stay on 108 for monitoring and calcium gluconate infusion.The patient's formal k was likely to be higher, in which case, it felt that it might be safe for the patient to get a temporary line, which the patient outright declined.The patient said that there was no way ever going to get a temp line, despite explaining that high k was life-threatening.The patient said that the patient will continue taking lokelma.Discussed with the doctor to stay in the hospital for both monitoring and iv vancomycin to cover infection.The patient eventually agreed to stay.On (b)(6) at 5:06 (b)(6) team attempted to cannulate for ivabxs for infection of hd line but declined, stating that the pvc would tissue if not used for 1 hour post insertion.Fy2 on call overnight came to discuss with patient risks associated with hyperkalaemia and infected line and was agreeable for a pvc.When re-attempted to be cannulated again, the patient again raised concerns about his pvc occluding and wanted the ivabxs administered as soon as the pvc was in.Explained to the patient that the medication would not prepare until there was a certain iv access but reassured that it would prepare once the iv was in.Upon the (b)(6) hcsw attempting to cannulate, the patient was told to remove the needle as it was hurting.Shortly after, the patient appeared with all the patient belongings, stating that the patient was fed up of being here and was going home.Explained someone else would try to recannulate, to which the patient replied, 'good luck with that' and left the ward.Doctor on call overnight informed and made aware.Flushing was done with all lines used and lines used with low pump speeds.Flushing was not performed on (b)(6), as the line was obviously infected.They were still unsure of the availability of interventional radiology slots for replacement.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.There were no other defects or damages found on the product.There were no other products being utilized with the device.There was no blood loss, and blood transfusion was not required due to the event.Patient had type 2 mi at the end of (b)(6) and declined to come in for his ct angio, which was requested due to ecg and bedside echo suggestive of takotsubo, but coronary disease requires exclusion.Patient has had multiple lines over the last two years; this is his 9th line in the last year and the 5th tunneled line.Patient had fixed ideas about renal failure and was often non-compliant with medication and dialysis regimen.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.A visual inspection of the submitted photos noted one catheter, with an exposed cuff.There appeared to be no abnormalities with the device.With the photos provided, the reported condition was confirmed.A possible root cause of the displaced cuff is that it was dislodged by the patient during physical activity or movement, however without the returned device a definitive root cause could not be determined.It was reported that there was an ingrowth or catheter migration issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20334078
Report Number1282497-2024-00411
Device Sequence Number20867050
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016
Device Catalogue Number8888145016
Device Lot Number2326900094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2024
Supplement Date Received by Manufacturer09/28/2024
10/15/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/10/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight76 KG